MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Sepsis (2067); Injury (2348)
Date of Event 10/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix plug (device #1) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention;however no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix plug (device #1).An additional emdr was submitted to represent the bard/davol ventralex st (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device #1) and a ventralex st (device #2) on (b)(6) 2016 or (b)(6) 2016.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol perfix plug (device #1) and ventralex st (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol perfix plug(device #1) and a ventralex st(device #2) on (b)(6) 2016 or (b)(6) 2016.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol perfix plug(device #1) and ventralex st(device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 ¿ patient was diagnosed with incarcerated left lower quadrant spigelian hernia thereby underwent open repair with the implant of ventralex st (device 1).Per operative notes, ¿a hernia sac was encountered.A medium sized ventralex st mesh (device 1) was inserted with the ptfe surface facing inward and anchored to the anterior abdominal wall using sutures.¿ (b)(6) 2016 - patient was diagnosed with right lower quadrant abdominal incisional hernia, bilateral inguinal hernias, previous hernia wound seroma thereby underwent open repair with the implant of ventralex st (device 2) and perfix plug (device 3, 4) for bilateral inguinal hernia.Per operative notes, ¿in right lower quadrant, a ventralex st mesh (device 2) was placed and anchored to anterior abdominal wall.A right inguinal hernia found exiting the inguinal ring.A small perfix plug (device 3) was used in the internal inguinal ring and the patch was then sutured to the pubic tubercle to the conjoined tendon and to shelving edge of the inguinal ligament using sutures.On contralateral groin side, similar repair was done using perfix plug and patch (device 4).A seroma cavity was encountered from previous repair.¿ (b)(6) 2016 ¿ patient was diagnosed with right groin incisional fluid collection thereby underwent incision and drainage of fluid.(b)(6) 2016 ¿ patient was diagnosed with infected right inguinal mesh, recurrent sepsis thereby underwent open repair with the removal of mesh (device 3).Per operative notes, ¿the plug had very significant mucoid deposits, which was source of infection.The plug (device 3) and the overlaying mesh were completely removed.The upper repair site of the incisional hernia was completely healed and intact.The abscess was debrided.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix plug(device #1) may have caused or contributed to the reported event.The attorney alleges that the patient had subsequent surgical intervention; however no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol perfix plug (device 3).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8680096
Report Number1213643-2019-04766
Device Sequence Number13918460
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112950
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age58 YR
Patient SexFemale